Format

Send to

Choose Destination
Int J Psychiatry Med. 1990;20(2):173-9.

Sequelae of attempted suicide by cyanide ingestion: a case report.

Author information

1
Duke University Medical Center, Durham, NC 27710.

Abstract

A twenty-eight-year-old man presented emergently after ingesting 800 mg of potassium cyanide in a suicide attempt. He survived only with intensive medical and psychiatric intervention, and went on to develop severe parkinsonian symptoms, including profound micrographia and hypersalivation. Bilateral, symmetrical basal ganglial abnormalities were demonstrated with magnetic resonance imaging. Survival following cyanide poisoning is rare; the clinical, radiologic, and neuropathologic sequelae in other documented cases are reviewed.

PMID:
2394544
DOI:
10.2190/2XVU-MGTC-RUMJ-JY7X
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Atypon
Loading ...
Support Center